Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 20, NWS Miami, FL

June 6, 2017Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2017, 6:28 PM EDT for Palm Beach County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2017, 6:28 PM EDT (22:28 UTC)
Expired
Jun 6, 2017, 6:47 PM EDT
In force
19 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2017-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2017-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2129 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WUUS52 KMFL 062228
SVRMFL
FLC099-062300-
/O.NEW.KMFL.SV.W.0020.170606T2228Z-170606T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
628 PM EDT TUE JUN 6 2017

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northwestern Palm Beach County in southeastern Florida...

* Until 700 PM EDT

* At 628 PM EDT, a severe thunderstorm was located near Fremd
  Village-Padgett Island, or near Pahokee, moving east at 30 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Belle Glade, Pahokee, South Bay, Canal Point and Lion Country
  Safari Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2668 8077 2682 8079 2694 8037 2667 8032
TIME...MOT...LOC 2228Z 260DEG 28KT 2676 8071 

HAIL...<.75IN
WIND...60MPH
 
$$

SI
1 follow-up statement
246 
WWUS52 KMFL 062247
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
647 PM EDT TUE JUN 6 2017

FLC099-062256-
/O.CAN.KMFL.SV.W.0020.000000T0000Z-170606T2300Z/
Palm Beach FL-
647 PM EDT TUE JUN 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PALM BEACH COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 2668 8077 2682 8079 2694 8037 2667 8032
TIME...MOT...LOC 2246Z 260DEG 28KT 2679 8055 

$$

IRL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:37 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 6, 3:37 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Miami FL
337 PM EDT Tue Jun 6 2017

.DISCUSSION...
A busy pattern for the next several days, and into next week. A
low pressure system over the Louisiana coast, is forecast to
slowly slide to the east, and even southeast, towards Central
florida. Models show it will take the rest of the week before it
crosses the Florida peninsula. This will keep showers and
thunderstorms in the forecast into the weekend, at least. GFS Theta
E graphics show moisture will move across the CWA in waves,
allowing for some breaks in the rain, especially in the overnight
hours.

For tonight, the boundary will lay somewhere from south Collier
County across, into northern Palm Beach County, with higher values
to the north. By 12z, however, the drier air will be pushed off
the east coast, with showers developing across the area once
again. With PWATs continuing to be over 2 inches over various
portions of South Florida through the night, and into tomorrow,
have issued a Flood Watch for all areas except Mainland Monroe,
where flooding is more difficult, and Glades County, where not as
much rain has fallen today, through 00z Thursday. This may even
need to be extended, if chances of rain continue to be high, given
the saturated nature of the area at this time.

As the low approaches Central Florida for the latter half of the
week, some drier air, but not necessarily dry air, will make its
way into at least some of the area. This will be mainly over the
western lake region, western interior, and coastal naples area,
where PWATs . The other half of the CWA may still see PWATs just
below 2 inches. Models are still indicating higher PoPs for this
area through Sunday, as a weak boundary remains over the CWA,
behind the low, as it finally exits to the northeast.

by the beginning of next week, a bermuda high strengthens,
bringing a more typical summertime pattern back to South Florida,
with chance PoPs across the region.

&&

.MARINE...
Showers and thunderstorms will continue to be possible across all
South Florida waters through the beginning of next week. The wind
will continue to run between 20 and 25 kts across portions of the
Gulf through 06z. Given this, the small craft advisory has been
extended through 06z tonight. After this small craft should
continue to use caution in a coastal South Florida waters for the
next several days.

&&

.AVIATION...
The winds have remain light and variable this morning into early
this afternoon. The short range models continue to show light and
variable winds rest of this afternoon into tonight for all of
South Florida taf sites. The short range models also continue to
show showers to affect the northern areas of South Florida through
rest of this afternoon before decreasing in coverage tonight.
Therefore, SHRA along with VCTS will be put in for KAPF, KFLL,
KFXE, and KPBI taf sites. For KOPF, KMIA, and KTMB VCSH will will
be in place through the afternoon hours. For the overnight hours,
VCSH will remain in place over all of the taf sites. The ceiling
and vis will remain in VFR conditions outside of the showers and
thunderstorms, but could fall down into MVFR or even IFR
conditions with any passage of showers or thunderstorms.

&&

.HYDROLOGY...
Abundant rain, across almost all of South Florida, has likely
saturated much of the soil. Given the high amounts of moisture in
the atmosphere, which will continue through at least tomorrow, and
the high chances of heavy rain, have issued a Flood Watch for all
Counties, except Mainland Monroe and Glades County. However, if
Glades begins to see higher amounts of rain overnight, they also
may need to be added to the watch. Some of the rainfall totals
across the area are significant, including 10.27 inches in
Everglades City, 14.68 5 miles NE of Everglades City, and 9.83
inches in Marco Island. These are not storm totals but only
amounts through around 2 pm edt today.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  73  86  75  89 /  50  70  60  80
Fort Lauderdale  74  86  76  91 /  60  80  60  80
Miami            76  86  76  90 /  60  80  60  90
Naples           77  85  78  88 /  70  80  70  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday evening for FLZ066>074-168-172>174.

AM...None.
GM...Small Craft Advisory until 2 AM EDT Wednesday for GMZ656-676.

&&

DISCUSSION...13
MARINE...13
AVIATION...54/BNB
HYDROLOGY...13
Hazardous weather outlook, Jun 6, 5:00 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
500 PM EDT Tue Jun 6 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070900-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
500 PM EDT Tue Jun 6 2017

...Flooding from Heavy Rain Possible Through Tomorrow Evening...
...Hazardous Marine Conditions Possible...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Widespread showers with embedded isolated thunderstorms
will continue across South Florida through tonight. The primary
concerns with any activity will be heavy rainfall, lightning, and
gusty wind. The strongest storms will also be capable of producing
damaging winds, isolated brief tornadoes and waterspouts.

Flooding: Heavy rainfall may lead to some flooding conditions across
most of South Florida. A Flood Watch is in effect for all areas
except Mainland Monroe and Glades Counties.

Tornadoes: Conditions are favorable for isolated tornadoes and
waterspouts across all of South Florida and the adjacent waters today.

Wind: The strongest storms this afternoon will be capable of
producing wind gusts up to 50 mph.

Rip Currents: There is a moderate risk of rip currents for the Gulf
Coast Beaches of South Florida.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Thunderstorms will continue to be possible through the period.
Periods of heavy rainfall leading to areas of urban flooding will
remain a concern through the middle of the week. In addition, storms
will be capable of gusty wind, into Wednesday when there is a
Marginal Risk of strong to severe thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated. However, spotters are asked to
report any flooding, strong wind gusts in excess of 45 mph,
waterspouts or tornadoes to the National Weather Service in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 6, 4:40 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
440 PM EDT TUE JUN 6 2017

FLZ072-074-172-173-062115-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
440 PM EDT TUE JUN 6 2017

...Significant Weather Advisory for frequent to excessive lightning
for northeastern Miami-Dade and southeastern Broward Counties Until
515 PM EDT...

* At 440 PM EDT...Doppler radar was tracking a strong thunderstorm
  over West Park, or over Miami Gardens, moving northeast at 30 mph.

* The main impact wil lbe frequent to excessive lightning. Lightning
  is the number one weather related killer in Florida. Trees and open
  shelters found in parks, on beaches or golf courses offer no
  protection from the dangers of lightning. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
  Davie, Surfside, Hallandale, Miami Gardens, North Miami, North
  Miami Beach, Aventura, Dania Beach, Miami Lakes, Cooper City, Sunny
  Isles Beach, Opa-Locka, West Park, Miami Shores and Westview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2584 8028 2601 8035 2614 8011 2588 8012
TIME...MOT...LOC 2040Z 235DEG 25KT 2595 8026

IRL
Local storm report, Jun 6, 5:07 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
507 PM EDT TUE JUN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLOOD            1 SSE SUNRISE           26.15N  80.27W
06/06/2017                   BROWARD            FL   TRAINED SPOTTER

            SPOTTER REPORTS 1 FOOT OF WATER COVERING ROADWAYS IN
            SUNRISE NEAR HORIZON ELEMENTARY SCHOOL NEAR SUNSET STRIP
            ROAD... 93RD LANE... AND NW 21ST MANOR.

&&

EVENT NUMBER MFL1700195

HAGEN
Local storm report, Jun 6, 5:41 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
541 PM EDT TUE JUN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HEAVY RAIN       9 SW BIG CYPRESS RESERV 26.19N  81.07W
06/06/2017  M13.18 INCH      COLLIER            FL   MESONET

            RAWS SITE HMRF1 RECORDED 13.18 INCHES OF RAIN DURING
            THE LAST 24 HOURS ENDING AT 445PM JUNE 6. SINCE
            MIDNIGHT... 12.68 OF THAT HAS FALLEN.

&&

EVENT NUMBER MFL1700196

HAGEN
Local storm report, Jun 6, 6:01 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
601 PM EDT TUE JUN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HEAVY RAIN       2 NW MILES CITY         26.17N  81.36W
06/06/2017  M9.79 INCH       COLLIER            FL   MESONET

            RAWS SITE PSTF1... PANTHER EAST... RECORDED 9.79 INCHES
            OF RAIN IN THE LAST 24 HOURS ENDING AT 511PM JUNE 6.
            9.44 OF THIS FELL SINCE MIDNIGHT.

&&

EVENT NUMBER MFL1700197

HAGEN
Local storm report, Jun 6, 6:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
610 PM EDT TUE JUN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HEAVY RAIN       11 NE OASIS RANGER STAT 25.98N  80.90W
06/06/2017  M7.96 INCH       COLLIER            FL   MESONET

            RAWS SITE RACF1 RECORDED 7.96 INCHES OF RAIN IN THE
            LAST 24 HOURS AS OF 522PM... WITH 7.56 OF THAT SINCE
            MIDNIGHT.

&&

EVENT NUMBER MFL1700198

HAGEN
Special weather statement, Jun 6, 6:22 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
622 PM EDT TUE JUN 6 2017

FLZ066>068-062300-
Hendry FL-Inland Palm Beach County FL-Metro Palm Beach County FL-
622 PM EDT TUE JUN 6 2017

...Significant Weather Advisory for the development of funnel clouds
for northern Palm Beach County Until 700 PM EDT...

* At 622 PM EDT...Doppler radar was tracking a Line of strong
  thunderstorms with rotation, Capable of producing a funnel cloud
  along a line extending from 6 miles northeast of J And S Fish Camp
  to Lake Harbor...and moving northeast at 35 mph.

* LOCATIONS IMPACTED INCLUDE...
  Palm Beach Gardens, Belle Glade, Pahokee, South Bay, Lake Harbor,
  Canal Point, Royal Palm Beach, Belle Glade Camp, North County
  Airport, Loxahatchee Groves, Lion Country Safari Park, The Acreage,
  Fremd Village-Padgett Island, Caloosa and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Funnel clouds occasionally touch down and produce tornadoes. Move
indoors and stay away from windows.

Residents should remain on the alert for additional statements and
possible warnings.

&&

LAT...LON 2671 8025 2656 8094 2681 8083 2679 8082
      2691 8070 2698 8069 2702 8064 2702 8063
      2696 8061 2696 8018
TIME...MOT...LOC 2222Z 247DEG 32KT 2718 8061 2668 8081

SI

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:06 PM EDTSpecial Weather StatementMFLBroward39 min
Jun 5, 8:25 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
Jun 5, 8:26 PM EDTSpecial Marine WarningMFL94 min
Jun 5, 8:27 PM EDTSpecial Marine WarningMFL93 min
Jun 5, 8:43 PM EDTSpecial Weather StatementMFLCollier62 min
Jun 5, 9:00 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Jun 5, 9:36 PM EDTSpecial Weather StatementMFLBroward24 min
Jun 5, 9:59 PM EDTSpecial Marine WarningMFL61 min
Jun 5, 10:00 PM EDTSpecial Marine WarningMFL90 min
Jun 5, 10:29 PM EDTSpecial Marine WarningMFL91 min
Jun 5, 11:07 PM EDTSpecial Marine WarningMFL83 min
Jun 6, 2:18 AM EDTSpecial Marine WarningMFL87 min
Jun 6, 2:40 AM EDTSpecial Weather StatementMFLCollier, Hendry65 min
Jun 6, 3:44 AM EDTSpecial Marine WarningMFL91 min
Jun 6, 3:46 AM EDTAreal Flood AdvisoryMFLCollier119 min
Jun 6, 4:01 AM EDTTornado WarningMFLBroward, Collier, Hendry29 min
Jun 6, 4:26 AM EDTTornado WarningMFLCollier34 min
Jun 6, 4:55 AM EDTSpecial Weather StatementMFLCollier50 min
Jun 6, 4:59 AM EDTTornado WarningMFLBroward, Collier20 min
Jun 6, 5:15 AM EDTSpecial Marine WarningMFL30 min
Jun 6, 5:39 AM EDTSpecial Weather StatementMFLHendry51 min
Jun 6, 5:40 AM EDTSpecial Marine WarningMFL95 min
Jun 6, 6:06 AM EDTAreal Flood AdvisoryMFLCollier3 hr
Jun 6, 6:24 AM EDTSevere Thunderstorm WarningMFLBroward, Collier, Hendry, Palm Beach51 min
Jun 6, 7:07 AM EDTSpecial Marine WarningMFL53 min
Jun 6, 7:13 AM EDTSpecial Weather StatementMFLBroward, Palm Beach47 min
Jun 6, 7:36 AM EDTSpecial Marine WarningMFL39 min
Jun 6, 7:41 AM EDTSpecial Weather StatementMFLMonroe64 min
Jun 6, 8:54 AM EDTAreal Flood AdvisoryMFLCollier, Monroe4 hr
Jun 6, 9:13 AM EDTAreal Flood WarningMFLCollier6 hr
Jun 6, 10:32 AM EDTSpecial Marine WarningMFL28 min
Jun 6, 11:09 AM EDTFlash Flood WarningMFLCollier4 hr
Jun 6, 11:43 AM EDTAreal Flood AdvisoryMFLBroward3 hr
Jun 6, 12:28 PM EDTAreal Flood AdvisoryMFLCollier, Monroe4 hr
Jun 6, 2:45 PM EDTAreal Flood AdvisoryMFLBroward3 hr
Jun 6, 2:50 PM EDTSpecial Weather StatementMFLBroward40 min
Jun 6, 3:09 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Jun 6, 3:32 PM EDTSpecial Marine WarningMFL58 min
Jun 6, 3:39 PM EDTFlood WatchMFLBroward, Collier, Hendry, Miami-Dade, Palm Beach34 hr
Jun 6, 4:21 PM EDTSpecial Weather StatementMFLBroward24 min
Jun 6, 4:33 PM EDTSpecial Marine WarningMFL27 min
Jun 6, 4:34 PM EDTSpecial Marine WarningMFL26 min
Jun 6, 4:40 PM EDTSpecial Weather StatementMFLBroward35 min
Jun 6, 4:55 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade4 hr
Jun 6, 5:07 PM EDTSpecial Marine WarningMFL53 min
Jun 6, 5:12 PM EDTSpecial Marine WarningMFL93 min
Jun 6, 6:18 PM EDTSpecial Marine WarningMFL27 min
Jun 6, 6:22 PM EDTSpecial Weather StatementMFLPalm Beach38 min
Jun 6, 6:43 PM EDTSpecial Marine WarningMFL62 min
Jun 6, 7:19 PM EDTSpecial Marine WarningMFL56 min
Jun 6, 7:24 PM EDTSpecial Marine WarningMFL66 min
Jun 6, 7:33 PM EDTSpecial Weather StatementMFLCollier42 min
Jun 6, 7:36 PM EDTSpecial Weather StatementMFLBroward39 min
Jun 6, 7:46 PM EDTAreal Flood WarningMFLBroward, Palm Beach6 hr
Jun 6, 7:58 PM EDTFlash Flood WarningMFLCollier, Monroe6 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.